I would like to try and stop taking it. How do I do that? Take a pill every other day for awhile? I asked the Dr. and the Pharmasist about the weight gain and they said it was not a side affect just maybe you feel better and eat more but I don't feel it is the case.
A gradual reduction in the dose, under your doctors guidance, rather than abrupt cessation is recommended whenever possible.
Serious discontinuation symptoms have been reported with Lexapro and you should be monitored for symptoms by your doctor.
Weight changes (gains & losses) have been reported with Lexapro.
Read more: https://www.drugs.com/lexapro.html
I asked my doctor if weight gain was a side effect of Lexapro and he said no, but I have read countless blogs to the contrary! I was on Lexapro for about 6 mo. I gained weight all right. My exercise includes a 60 min run, 30 min swim andd weights. I gained 15 lbs. Give me a break! I weaned myself off of the Lexapro. I seem to be doing better but I haven't lost an ounce yet. Some people seriously need Lexapro and should always take care of their mental health. I have found other ways to deal with stress.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Jun 2010 • 18 answers
Posted 20 Sep 2013 • 5 answers
Posted 6 Mar 2014 • 1 answer
Posted 19 Sep 2015 • 10 answers
Posted 5 days ago • 0 answers